MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT96STSDVI1
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's reported complaint description of catheter tubing fractured and detached cannot be confirmed.No port/catheter tubing device was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A device history record review of the packaging/catheter lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The catheter and locking connector (e.G.Blue boot) are provided as separate components within the port assembly kit.The end user attaches the catheter tubing to the port (and secures junction with the locking connector) during the implantation procedure.Labeling review: the instructions for use, (16608102-01) which is supplied to the user with this item number, contains the following statements: absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.If the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Caution: avoid piercing catheter with suture needle.Contraindications: catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Potential complications: catheter disconnection or migration, catheter embolization, catheter fragmentation, catheter pinch-off, drug extravasation (leakage).Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.The following statements reference making the catheter connection to the port housing: insert catheter into sheath.Position the distal end of the catheter at the desired location.Peel away sheath while withdrawing it from vessel.Care should be taken not to withdraw catheter as sheath is removed.Catheter position should be confirmed radiographically.Secure catheter in place.Trim proximal end of catheter and advance through subcutaneous tunnel to the port pocket.Attach catheter to the port body.Slide the blue strain relief mechanism over the end of the catheter.The tapered end of the blue strain relief mechanism should point away from the proximal end of the catheter.For optimal results, the proximal end of the catheter should be dry.Slide the trimmed end of the catheter tip onto the stem until the catheter is flush with the stem flanges.Slide the strain relief mechanism over the catheter and onto the stem until it contacts the port body.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).
 
Event or Problem Description
On or about on (b)(6) 2021, defendant (b)(6) underwent placement of an angiodynamics smartport product, model number: ct96stsd, lot number: 5669968.The smartport was implanted by dr.(b)(6), d.O., at (b)(6).On or about on (b)(6) 2021, defendant presented to (b)(6) hospital for a port evaluation.The port study demonstrated that the catheter fractured and migrated into the right ventricle.On or about on (b)(6) 2021, defendant underwent fragment retrieval.This procedure occurred at (b)(6) hospital and was performed by dr.(b)(6), m.D.On or about on (b)(6) 2021, defendants' defective smartport device was removed from the decedent by dr.(b)(6), m.D., at (b)(6) hospital.

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key22561740
Report Number1317056-2025-00187
Device Sequence Number17119620
Product Code LJT
UDI-Device Identifier15051684018197
UDI-Public15051684018197
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberH787CT96STSDVI1
Device Catalogue NumberCT96STSD-VI
Device Lot Number5669968
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Initial Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale